| Model Number |
GLY123509 |
| Medical Device Problem Code |
Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/08/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc- (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Preliminary photo images of the complaint device were captured by the j&j japan affiliates.The product analysis lab team reviewed the pre-shipment photos.[photo analysis]: the photos of the complaint device were reviewed.The embolic coil was noted to be in a stretched condition inside the introducer.The embolic coil is still attached to the rest of the unit, but the core wire is damaged: the clear cover is separated and accordioned, and the extended coil is stretched.Although functional testing is yet to be conducted on the physical device, the damages observed on the photos could be related with the customer complaint regarding resistance/friction during advancement.A review of manufacturing documentation associated with this lot (30704828) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturing documentation review has no indication that the reported issue is related to the manufacturing process.The complaint product was received the product analysis lab on 12-apr-2022.The return product is pending further investigation evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during an emergent coil embolization procedure targeting an internal carotid-posterior communicating artery (icpc) aneurysm, after preparation in accordance with the instruction for use (ifu), coil embolization was initiated.Although the 3.5mm x 9cm galaxy g3 coil (gly123509 / 30704828) was selected and used, there was resistance felt between the coil and the concomitant microcatheter (unspecified brand).The complaint coil was removed from the patient and a competitor coil was used as replacement and the procedure was successfully completed.There was no report of any patient adverse event or complication.Preliminary photo images of the complaint device were captured by the j&j japan affiliates and included in the complaint (b)(6) 2022.Based on the review of the photos by the product analysis lab completed (b)(6) 2022, the embolic coil was noted to be in stretched condition inside the introducer.Based on the review of the photos, the event has been deemed mdr reportable as a ¿malfunction.¿.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 20-apr-2022.[additional information]: on 20-apr-2022, additional information was received.The information indicated that the replacement coil was used safely after the encountered resistance.The target aneurysm was confirmed to be an internal carotid-posterior communicating artery (icpc) aneurysm.It was not necessary to remove or replace the microcatheter.Information on the brand and size of the microcatheter could not be obtained.There was no damage on the microcatheter and nothing was noted to be obstructing the microcatheter.The complaint device was reported to be without any appearance of damage.E.1: initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an emergent coil embolization procedure targeting an internal carotid-posterior communicating artery (icpc) aneurysm, after preparation in accordance with the instruction for use (ifu), coil embolization was initiated.Although the 3.5mm x 9cm galaxy g3 coil (gly123509 / 30704828) was selected and used, there was resistance felt between the coil and the concomitant microcatheter (unspecified brand).The complaint coil was removed from the patient and a competitor coil was used as replacement and the procedure was successfully completed.There was no report of any patient adverse event or complication.Preliminary photo images of the complaint device were captured by the j&j japan affiliates and included in the complaint on 29-mar-2022.The product analysis lab completed the review of the photos on 19-apr-2022.[photo analysis]: the photos of the complaint device were reviewed.The embolic coil was noted to be in a stretched condition inside the introducer.The embolic coil is still attached to the rest of the unit, but the core wire is damaged: the clear cover is separated and accordioned, and the extended coil is stretched.Although functional testing is yet to be conducted on the physical device, the damages observed on the photos could be related with the customer complaint regarding resistance/friction during advancement.A review of manufacturing documentation associated with this lot (30704828) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturing documentation review has no indication that the reported issue is related to the manufacturing process.On 20-apr-2022, additional information was received.The information indicated that the replacement coil was used safely after the encountered resistance.The target aneurysm was confirmed to be an internal carotid-posterior communicating artery (icpc) aneurysm.It was not necessary to remove or replace the microcatheter.Information on the brand and size of the microcatheter could not be obtained.There was no damage on the microcatheter and nothing was noted to be obstructing the microcatheter.The complaint device was reported to be without any appearance of damage.The product was received for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 3.5mm x 9cm galaxy g3 coil was received.Upon arrival, visual inspection was performed.The core wire was observed to be kinked at 183.5 cm from the proximal end.Under microscopic inspection, the embolic coil was noted to be protruding from the introducer, also it was observed to have a stretched to the portion that was protruding from the introducer, and a middle portion of the embolic coil was noted to be stretched inside the introducer.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The complaint documented that there was resistance felt between the coil and the concomitant microcatheter; the complaint coil was removed from the patient.It is possible that force may have inadvertently been applied during the coil removal from the microcatheter which resulted in the coil stretching.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The resistance condition experienced during the procedure could not be tested due to the conditions in which the embolic coil was returned.The customer complaint was confirmed based on the findings noted on the core wire and embolic coil.However, these damages are considered secondary to the impeded condition experienced during the procedure.The event description and device analysis do not provide clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following recommendation: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.If unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism or clear tab is unlocked and pulled out from the resheathing tool approximately 1 in (2-3 cm).If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in the ¿microcoil placement¿ section above.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.